Paul Newman5 said:It’s not that easy. I'm nowhere near Washington, D.C., and if she's brushing me off now, I can only imagine how they'll treat me at the public hospital. Maybe she was just having a bad day. Besides, she's the only private practitioner in my area. But thanks for the advice. Tell me though—would you keep taking the meds or just stop?
My advice: just switch doctors. Or better yet, tell her you're paying her so she actually does her job and explains exactly what you should be expecting from an antidepressant. Look, everyone gets a bad day, but when you're dealing with a doctor-patient relationship, you need that level of professional distance. Plus, you need to know all the side effects—there are a ton of them.
Antidepressants usually take about two to four weeks to kick in. Taking Zoloft along with something like Ativan can cause major restlessness because Ativan is basically the same thing as Xanax. Mixing Xanax and Zoloft makes you walk around like a drunk. If I had been more persistent back then, I'd probably be feeling much better by now. Besides antidepressants, there are also mood stabilizers for people who don't respond to the standard stuff.
Give it a few more days, but if it doesn't work, go to the psychiatric ER in your city—you have the right to choose.